Hello! I am a 31 year old woman who Has been on 40 mg of Paxil since I was 19 years old and I am?
- 20 Aug 2012 by Flashroxy
- 24 August 2012
- klonopin, paxil, depression, anxiety, panic disorder, multivitamin, anxiety and stress, prescription
... looking to get off of it. I have a small prescription (a few pills per month) of .5 mg of clonopin as well.
I have always seen Paxil as a daily "multivitamin" to keep my panic disorder in check and any time I would take a clonopin it would be for an acute attack - like taking extra vitamin c if you are actually sick.
It has gotten to the point where I don't think the Paxil
Is doing anything for me anymore. I'm not experiencing panic attacks due to therapy and healthy lifestyle (and possibly the Paxil) but I am becoming depressed more and more for no apparent reason and finding my anxiety seeping out not through attacks but more in a generalized way. These feel like side effects of Paxil rather than symptoms of my disease. I am unable to finish during sex with my partner and I have been foggy and tired and gaining a bit of weight all in the past 3 years and I'm fed up and I want to try to get off this drug for the first time in my adult life.
Has anyone tried this specifically for Panic disorder?
In addition, I take 10 mg of Ritalin daily for ADD which I've been doing for years and I have found to be very, very helpful. I worry that without the Paxil it will trigger panic attacks.
Any advice would be very helpful. My therapist is quite in favor of me weening myself off the drug but thinks I should switch over to Prozac first and then ween.
Yes, you are correct, it is very important to slowly wean off the Paxil rather than stop abruptly so to avoid withdrawal symptoms. Taking your daily dose down to 10mgs a day ( 20mg pill every other day) and then switching to Prozac might be helpful. Prozac is a longer acting med so it is easier to taper off without withdrawals. Just gonna have to give it a try and see what happens. Be prepared for some rebound anxiety, but don't give up, you may in fact be able to go without the medication now.
I believe you have described the classic reasons to go see your doctor and reevaluate your meds. If you have trouble talking, print what you said here and ask him/her to read it.
I am sure that another course of action is available. Switching to Prozac may be the answer, but unless your therapist can prescribe drugs see your doctor.
Ritalin(and/or Paxil) may be causing alot of your depression and anxiety. Ritalin and other stimulants(like Adderall or Dexedrine) that is known to increase agitation, anxiety, and mood swings(major depressive or Mixed/Manic states.) If you are getting major depression or mixed/manic episodes you may have a mood disorder. You also might want to hold on changing Prozac because SSRIs are known to cause these episodes. Talk to your doctor if you feel or have ANY mood swings and/or major depression. Stick with the Klonopin though it's great for Panic Disorder and is very preferred among doctors. Keep a close watch in your Paxil redution to see what happens.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 16 Jan 2013 • 5 answers
Posted 11 Dec 2014 • 11 answers
Posted 8 Apr 2016 • 1 answer
Posted 15 Jan 2017 • 2 answers